MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181447
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30362944) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 14mm x 47cm micrusframe 18 coil (mfr181447 / 30362944) was used as the first and anchoring coil.It was implanted and the physician attempted to detach it but it was not able to be detached.The power lamp did not illuminate; the connecting cable (ecb00018200 / 30574599) was replaced but the same issue continued.The complaint coil was replaced with another coil of the same size and it was used without any issue.The procedure was completed; there was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 23 august 2021.[additional information]: the healthcare professional reported that during an endovascular embolization procedure, the 14mm x 47cm micrusframe 18 coil (mfr181447 / 30362944) was used as the first and anchoring coil.It was implanted and the physician attempted to detach it but it was not able to be detached.The power lamp did not illuminate; the connecting cable (ecb00018200 / 30574599) was replaced but the same issue continued.The complaint coil was replaced with another coil of the same size and it was used without any issue.The procedure was completed; there was no report of any patient adverse event or complication.On 23 august 2021, additional information was received.The information indicated that the coil was successfully removed from the patient.It was not stretched when it was removed.The information indicated that the microcatheter used was a prowler select plus; the same microcatheter was used to complete the procedure.A pre-deployment electrical check was performed.During the detachment cycle, the detachment light did not illuminate and the audible signal beep was not heard.It was not known if the connecting cable was rechallenged.All connections appeared to fit without the application of excessive force.The reported issue did not result in a clinically significant delay in the procedure.The procedure was completed using another coil of the same size and it was used without any issue with the same original microcatheter.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21 august 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 14mm x 47cm micrusframe 18 coil (mfr181447 / 30362944) was used as the first and anchoring coil.It was implanted and the physician attempted to detach it but it was not able to be detached.The power lamp did not illuminate; the connecting cable (ecb00018200 / 30574599) was replaced but the same issue continued.The complaint coil was replaced with another coil of the same size and it was used without any issue.The procedure was completed; there was no report of any patient adverse event or complication.On 23 august 2021, additional information was received.The information indicated that the coil was successfully removed from the patient.It was not stretched when it was removed.The information indicated that the microcatheter used was a prowler select plus; the same microcatheter was used to complete the procedure.A pre-deployment electrical check was performed.During the detachment cycle, the detachment light did not illuminate and the audible signal beep was not heard.It was not known if the connecting cable was rechallenged.All connections appeared to fit without the application of excessive force.The reported issue did not result in a clinically significant delay in the procedure.The procedure was completed using another coil of the same size and it was used without any issue with the same original microcatheter.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 14mm x 47cm micrusframe 18 coil was received contained in a pouch.Visual inspection was performed.The embolic coil was observed stretched.The core wire was kinked.No other additional damages nor anomalies observed during the visual inspection.Microscopic inspection was performed.The embolic coil was confirmed stretched under magnification.No other damages nor anomalies were observed.Functional evaluation: the resistance of the 14mm x 47cm micrusframe 18 coil was measured with a multimeter.The initial resistance was measured to be near 0 o.Then the screen on the multimeter began to have a constant flicker, indicating that there is intermittence electrical continuity along the device.The device was then connected to a detachment control box (dcb) with the enpower control cable that was also returned with the device and the power was turned on.The system ready light did not turn on.Due to the observed intermittence of electrical continuity noted, the device was dissected to verify the exact location of the defect.Electrical continuity was measured from the dissection point to the pins; continuity was observed.However, from the dissection point to the resistance heating (rh) coil, there was no electrical continuity observed on the multimeter.Visual inspection was performed to check for damage(s) on the pins and electrical wires.No damages nor anomalies were observed.However, the core wire was peeled away at approximately 10cm from the proximal end.As a result, the functional evaluation could not be completed.The complaint reported that the 14mm x 47cm micrusframe 18 coil was the first coil used, it was chosen as the anchoring coil but after it was implanted and the physician attempted to detach the coil, it could not be detached.The power lamp did not illuminate and replacing the concomitant enpower control cable did not resolve the issue.The device was returned and though the functional evaluation could not be completed due to the core wire being peeled away at 10cm from the proximal end, the reported issue related to coil failing to detach during the procedure was confirmed based on the visual inspection, microscopic inspection, and the check for electrical continuity of the device.The issue related to the complaint device failing to detach during the procedure is most likely related to the absence of electrical continuity observed from the in the area of the rh coil.A review of manufacturing documentation associated with this lot (30362944) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The reported failure to detach issue is not attributed to the physical damages observed during the visual and microscopic inspection.However, it should be noted that these damages could be caused by multiple factors.The instructions for use (ifu) contains some precautions on the manipulation of the coil: 1.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.2.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.3.Pulling the exposed microcoil through the rhv grommet may damage the coil.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The stretched condition of the embolic coil was not originally reported with the complaint.According to the additional information received, the complaint coil was not stretched when it was removed.The exact cause of the observed stretched condition could not be conclusively determined; however, it is possible that during the process prepare the complaint for return, the coil may have become stretched during its handling.Stretching can and usually does occur where force may have been unknowingly applied to the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 14mm x 47cm micrusframe 18 coil left the manufacturing facility with the embolic coil in a stretched condition as observed during the visual and microscopic inspection of the complaint device.The cause of the observed kinked on the core wire at approximately 10cm from the distal end is not known based on the information in the complaint.The likely cause(s) may be due to procedural factors, patient anatomy, and device interaction and device manipulation.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the investigation conclusions code ¿cause not established¿ related to the investigational findings code ¿deformation problem¿ related to the observed stretched condition of the coil and to the observed kinked on the core wire.Updated sections: g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 14MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12297411
Report Number3008114965-2021-00333
Device Sequence Number4490388
Product Code KRD
UDI-Device Identifier10886704078111
UDI-Public10886704078111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberMFR181447
Device Catalogue NumberMFR181447
Device Lot Number30362944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2021
Supplement Date Received by Manufacturer08/21/2021
08/23/2021
09/29/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date08/23/2021
08/24/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; MICROCATHETER